Alert archive / Kansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 10, NWS Wichita, KS

April 10, 2005McPherson County, Rice County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 10, 2005, 10:53 PM CDT for McPherson County, Rice County, Kansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2005, 10:53 PM CDT (03:53 UTC)
Expired
Apr 10, 2005, 11:45 PM CDT
In force
52 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties McPherson County, KS, Rice County, KS

The radar

The Wichita radar (KICT), 85 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 6:35 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2005-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2005-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3491 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 110353
SVRICT
KSC113-159-110445-
/O.NEW.KICT.SV.W.0010.050411T0354Z-050411T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1054 PM CDT SUN APR 10 2005

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN RICE COUNTY IN CENTRAL KANSAS.
  WESTERN MCPHERSON COUNTY IN CENTRAL KANSAS.

* UNTIL 1145 PM CDT.

* AT 1052 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES SOUTH OF LITTLE RIVER...OR ABOUT 14
  MILES NORTHWEST OF HUTCHINSON...MOVING NORTHEAST AT 35 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  LITTLE RIVER...WINDOM

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
  HAIL UP TO THE SIZE OF QUARTERS...
  WINDS UP TO 60 MILES AN HOUR...
  VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING...

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS.

AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE
LIGHTNING IS IN THE AREA.

LAT...LON 3822 9812 3820 9796 3833 9776 3849 9798

$$

/LAWSON
3 follow-up statements
000 
WWUS53 KICT 110405
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1104 PM CDT SUN APR 10 2005

KSC113-159-110445-
/O.CON.KICT.SV.W.0010.000000T0000Z-050411T0445Z/
MCPHERSON KS-RICE KS-
1104 PM CDT SUN APR 10 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHEASTERN RICE AND
WESTERN MCPHERSON COUNTIES UNTIL 1145 PM CDT...

AT 1101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS TO AROUND 60 MPH.  THIS STORM WAS LOCATED
NEAR WINDOM...OR 17 MILES WEST OF MCPHERSON...AND MOVING NORTHEAST AT
50 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR LITTLE RIVER BY  1100 PM CDT.
  NEAR WINDOM BY  1105 PM CDT.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3822 9812 3820 9796 3841 9767 3854 9792

$$

/BOWMAN
000 
WWUS53 KICT 110419
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1118 PM CDT SUN APR 10 2005

KSC159-110428-
/O.CAN.KICT.SV.W.0010.000000T0000Z-050411T0445Z/
RICE KS-
1118 PM CDT SUN APR 10 2005

...THE SEVERE THUNDERSTORM WARNING FOR RICE COUNTY HAS BEEN
CANCELLED...

AT 1114 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAD...AND NO LONGER POSE 
AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3853 9790 3842 9767 3840 9770 3840 9771
      3832 9781 3832 9783 3825 9792 3855 9792

$$

KSC113-110445-
/O.CON.KICT.SV.W.0010.000000T0000Z-050411T0445Z/
MCPHERSON KS-
1118 PM CDT SUN APR 10 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTERN MCPHERSON
COUNTY UNTIL 1145 PM CDT...

AT 1114 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED  PENNY SIZE
HAIL...AND DAMAGING WINDS TO AROUND 60 MPH.  THIS STORM WAS LOCATED 5
MILES SOUTH OF MARQUETTE...OR 11 MILES NORTHWEST OF MCPHERSON...AND
MOVING NORTHEAST AT 35 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WESTERN
MCPHERSON COUNTY...INCLUDING THE TOWN OF WINDOM.

LAT...LON 3853 9790 3842 9767 3840 9770 3840 9771
      3832 9781 3832 9783 3825 9792 3855 9792

$$

BOWMAN
000 
WWUS53 KICT 110424
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1124 PM CDT SUN APR 10 2005

KSC113-110434-
/O.CAN.KICT.SV.W.0010.000000T0000Z-050411T0445Z/
MCPHERSON KS-
1124 PM CDT SUN APR 10 2005

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MCPHERSON COUNTY HAS
BEEN CANCELLED...

AT 1123 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO 
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3853 9790 3842 9767 3840 9770 3840 9771
      3832 9781 3832 9783 3825 9792 3855 9792

$$

/BOWMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 8:37 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Apr 10, 8:37 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
837 PM CDT SUN APR 10 2005

...MESO UPDATE...
AS OF 0130Z...BROKEN LINE OF STRONG CONVECTION CONTINUES FROM
LINCOLN COUNTY SOUTHWARD TO KINGMAN COUNTY. ACTIVITY HAS GONE FROM
MORE DISCRETE SUPERCELLULAR STRUCTURES TO LINEAR AS A RESULT OF
DEEP-LAYER SHEAR VECTORS BACKING TO MORE SOUTHERLY COMPONENT WHICH
IS NOW MORE PARALLEL AND LESS CROSS-DRYLINE COMPONENT COMPARED TO
THIS AFTERNOON. THE LINE IS ALSO IN A STRONG UPPER LEVEL DIFFLUENCE
AREA ACCORDING TO 250 MB PROFILER WINDS IN THE REGION. STILL WAITING
FOR 00Z MODEL DATA, BUT INITIAL THOUGHTS ARE THAT THIS LINE WILL
CONTINUE TO GRIND ITS WAY SLOWLY EASTWARD AND MAY BECOME MAINLY
ELEVATED BY LATE EVENING. ACCORDING TO THE 00Z TOPEKA AND 00Z
SPRINGFIELD SOUNDINGS, THE FURTHER EAST THIS LINE GETS, IT WILL HAVE
A TOUGHER TIME WITH LESS SURFACE-BASED INSTABILITY IN SOUTHEAST KS.

AT THIS POINT, THINKING PRIMARILY A SEVERE HAIL THREAT AND PERHAPS
DAMAGING WINDS WITH ANY BOWING SEGMENTS TOWARD THE NORTH-NORTHEAST
FOR THE NEXT FEW HOURS.

JMC

...MESO UPDATE...
NEW TORNADO WATCH NUMBER 146 JUST ISSUED UNTIL 05Z.  THIS WATCH
REPLACED PREVIOUS TORNADO WATCH 141 AND SEVERE TSTM WATCH 142 THAT
WERE IN EFFECT UNTIL 01Z.

SURFACE LOW (TRIPLE POINT) JUST WEST OF HAYS, KS AT 23 UTC, WITH
QUASI-STATIONARY FRONT NORTHEASTWARD FROM THE LOW THROUGH NORTH
CENTRAL KS. DRYLINE EXTENDS SOUTHEAST FROM THE LOW TO JUST WEST OF
PRATT AND ALVA, OK. SURFACE DEWPOINTS OF 55-60F HAVE BEEN DRAWN
NORTHWESTWARD AHEAD OF THE DRYLINE AND INTO THE TRIPLE POINT AREA.

THROUGH 9 PM (02 UTC) WOULD EXPECT BEST TORNADO POTENTIAL TO EXIST
IN CENTRAL KS ALONG/WEST OF HIGHWAY 14 WITH ANY DISCRETE SUPERCELL
STORMS. SURFACE-BASED CAPES OF 1200-1500 J/KG AND MAXIMIZED
CONVERGENCE AND WIND BACKING JUST EAST OF SURFACE LOW HAS THAT AREA
MOST FAVORED. POSITIVE LOW-LEVEL CAPE IN THE 23Z RUC SOUNDING
SUGGESTS POTENTIAL FOR LOW-LEVEL STRETCHING AND RAPID
TORNADOGENESIS. STARTING TO SEE MORE LINEAR STRUCTURE FROM BARTON
COUNTY SOUTHWARD, SO TORNADO THREAT PERHAPS A LITTLE LOWER IN SOUTH
CENTRAL KS. HOWEVER, STRONG MID LEVEL MESOCYCLONES CAN BE EXPECTED
AT TIMES IN THE LINE, WITH A TORNADO POSSIBLE WITH ANY DISCRETE
SUPERCELL.

JMC

.PREV DISCUSSION... /301 PM CDT SUN APR 10 2005/

MAIN FORECAST CONCERNS REMAIN THE SEVERE POTENTIAL IN OUR FORECAST
AREA THROUGH THIS EVENING.

TONIGHT:
FIRST ROUND OF SCATTERED ELEVATED SEVERE STORMS HAVE NOW PUSHED OUT
OF CENTRAL KS. SURFACE LOW WILL CONTINUE TO ORGANIZE OVER
WEST-CENTRAL KS THROUGH EARLY THIS EVENING. A BULGING DRYLINE WILL
EXTEND SOUTHEASTWARD FROM THE LOW TO JUST WEST OF HARPER COUNTY, KS
INTO CENTRAL OKLAHOMA. MODERATE CAPE AND VERY STRONG DEEP-LAYER
SHEAR WILL EXIST JUST EAST OF DRYLINE IN CENTRAL/SOUTH CENTRAL KS
WHERE LOW CLOUDS ERODE. SCATTERED STRONG-SEVERE STORMS LIKELY TO
ERUPT SOUTHEASTWARD ALONG/E OF DRYLINE THROUGH LATE AFTERNOON. LARGE
HAIL AND DAMAGING WINDS LIKELY. HOWEVER, LOW-LEVEL CONVERGENCE AND
BACKED SOUTHEASTERLY BOUNDARY LAYER WINDS WILL MAXIMIZE IN
CENTRAL/SOUTH CENTRAL KS JUST EAST OF TRIPLE POINT AND DRYLINE BULGE
YIELDING 0-3 KM SRH OF 200-300 M2/S2. WITH SOME POSITIVE LOW-LEVEL
CAPE, WE HAVE THE THREAT OF A TORNADO OR TWO WITH LOW-LEVEL
STRETCHING POSSIBLE. DEPENDING ON HOW FAR EAST THE DRYLINE MAKES IT
INTO EARLY EVENING, STILL COULD SEE CONVECTION TAKE ON MORE LINEAR
STRUCTURE AS IT MOVES EAST OF THE KS TURNPIKE. CONVECTION SHOULD
WIND DOWN OR DIMINISH AFTER 06Z MONDAY AS DRY SLOT MOVES IN AND LOW
LEVEL JET VEERS SLIGHTLY.

MONDAY:
NO BIG CHANGES WERE MADE. COLD CORE UPPER LOW WILL BE MOVING OVER
CENTRAL AND EASTERN KS WITH A GOOD DEAL OF LINGERING CLOUDS. WOULD
ANTICIPATE SOME BREAKS IN CLOUDS UNDERNEATH MID LEVEL COLD CORE TO
ALLOW FOR SCATTERED DIURNALLY-ENHANCED SHOWERS/THUNDERSTORMS IN THE
AFTERNOON/EARLY EVENING. COOLEST HIGHS (50S) IN CENTRAL KS ON THE
BACKSIDE OF UPPER LOW, WITH NORTHWESTERLY WINDS AND LOW CLOUDS
MOVING BACK IN.

TUESDAY-WEDNESDAY:
NO SIGNIFICANT CHANGES PLANNED TO GOING FORECAST. UPPER LOW WILL
GRADUALLY GET PUSHED EASTWARD INTO THE SOUTHEAST CONUS, FORCED
UNDERNEATH CLOSED UPPER HIGH OVER ONTARIO. A LINGERING CHANCE OF
SHOWERS TUESDAY INTO TUESDAY NIGHT OVER OUR NORTHEASTERN COUNTIES
LOOKS REASONABLE.

THURSDAY-SUNDAY:
THE PAST COUPLE OF MODEL RUNS OF THE GFS AND ECWMF HAVE MADE
SWEEPING CHANGES TO THE ADVERTISED UPPER TROF LIFTING OUT INTO THE
PLAINS LATE THURSDAY INTO FRIDAY. THE 00Z ECMWF SHOWED THE UPPER
TROF LIFTING OUT ACROSS THE NORTHERN ROCKIES INTO SOUTHERN CANADA,
WITH THE 06Z GFS EVEN FURTHER NORTH. THE 00Z ECMWF SUGGESTED LITTLE
IF ANY CHANCE FOR PRECIPITATION IN OUR AREA RIGHT THROUGH THE
WEEKEND, WHILE THE GFS HAS A STRONG SYSTEM LIFTING OUT OF THE
SOUTHWEST INTO THE CENTRAL PLAINS OVER THE WEEKNED. NEEDLESS TO SAY,
CONFIDENCE HAS GONE TO VERY LOW FOR THIS PERIOD DUE TO MODEL
INCONSISTENCY. HAVE TRIED NOT TO MAKE MAJOR CHANGES, BUT BACKED OFF
TO ONLY SLIGHT CHANCE OF SHOWERS/T-STORMS FOR THURSDAY NIGHT INTO
SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    50  64  42  64 /  60  30  20  10
HUTCHINSON      47  62  40  62 /  60  40  20  20
NEWTON          49  64  41  62 /  70  40  20  20
ELDORADO        52  66  42  63 /  70  40  20  20
WINFIELD-KWLD   52  67  43  65 /  60  30  20  10
RUSSELL         44  55  38  60 /  70  40  20  20
GREAT BEND      45  56  38  60 /  60  40  20  20
SALINA          48  62  41  60 /  70  50  20  20
MCPHERSON       48  63  40  61 /  70  40  20  20
COFFEYVILLE     55  73  45  65 /  70  30  20  20
CHANUTE         55  71  45  64 /  80  40  30  20
IOLA            55  71  45  64 /  80  40  30  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CARUSO/
Hazardous weather outlook, Apr 10, 4:00 PM CDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
400 PM CDT SUN APR 10 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-111200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
400 PM CDT SUN APR 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL
AND SOUTH CENTRAL KANSAS THIS AFTERNOON AND EARLY EVENING. SUPERCELL
STORMS ARE POSSIBLE, WHICH COULD PRODUCE GOLFBALL SIZE HAIL AND
WINDS TO 70 MPH. A TORNADO OR TWO IS ALSO POSSIBLE, MAINLY WEST OF A
LINE FROM SALINA TO WHITEWATER TO ARKANSAS CITY.

THESE STORMS ARE EXPECTED TO EVOLVE INTO ONE OR TWO SQUALL LINES AS
THEY MOVE EAST OF THE KANSAS TURNPIKE AND AFFECT SOUTHEAST KANSAS
THIS EVENING, WITH THE MAIN RISK BEING LARGE HAIL AND DAMAGING WINDS.

AS ALWAYS, THUNDERSTORMS CAN PRODUCE LOCALLY HEAVY RAINFALL WHICH
MAY RESULT IN MINOR FLOODING. THIS WILL BE POSSIBLE WITH ANY STORM
THAT DEVELOPS TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS MOST OF THE AREA
INTO MONDAY, THOUGH THE RISK FOR SEVERE WEATHER IS EXPECTED TO
DIMINISH SOMEWHAT.

THERE WILL BE ANOTHER SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY NIGHT
THROUGH SATURDAY ACROSS THE ENTIRE AREA. IT IS TOO EARLY TO
SPECULATE ON THE MAGNITUDE AND TYPE OF ANY SEVERE WEATHER RISK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION CAN BE EXPECTED THIS AFTERNOON AND
EVENING IN CENTRAL AND SOUTHEASTERN KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM

KED/JMC

In the hours before

Local storm report, Apr 10, 10:12 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1012 PM CDT SUN APR 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             3 SE ATTICA             37.21N 98.19W
04/10/2005  0.75 INCH        HARPER             KS   TRAINED SPOTTER

&&

CDB
Local storm report, Apr 10, 10:20 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1020 PM CDT SUN APR 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     HAIL             ATTICA                  37.24N 98.23W
04/10/2005  0.75 INCH        HARPER             KS   TRAINED SPOTTER

            PENNY SIZE HAIL COVERING THE GROUND.

&&

RBL
Special weather statement, Apr 10, 10:21 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1021 PM CDT SUN APR 10 2005

KSZ091-110345-
HARPER-
1021 PM CDT SUN APR 10 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARPER COUNTY...

AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ATTICA...OR 11 MILES NORTHWEST OF
ANTHONY...AND MOVING NORTH AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

/LAWSON
Special weather statement, Apr 10, 10:27 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1027 PM CDT SUN APR 10 2005

KSZ050-067-110400-
RENO-RICE-
1027 PM CDT SUN APR 10 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RENO AND RICE COUNTIES...

AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHWEST OF PARTRIDGE...OR 13 MILES
WEST OF HUTCHINSON...AND MOVING NORTH AT 40 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

/LAWSON
Special weather statement, Apr 10, 10:47 PM CDT, 6 minutes before
KSZ032-033-047>049-052-053-069-093-110402-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1047 PM CDT SUN APR 10 2005

...SEVERE THUNDERSTORM WATCH #146 HAS BEEN CANCELLED FOR
PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS....

THE WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...

RUSSELL...LINCOLN...BARTON...ELLSWORTH...SALINE...MARION...
CHASE...BUTLER AND COWLEY.

THE THREAT OF SEVERE WEATHER HAS DIMINISHED OVER THESE AREAS.

HOWERTON
Special weather statement, Apr 10, 10:51 PM CDT, 2 minutes before
KSZ032-033-047>049-052-053-069-093-110402-

SPECIAL WEATHER STATEMENT...CORRECTION FOR WATCH TYPE
NATIONAL WEATHER SERVICE WICHITA KS
1051 PM CDT SUN APR 10 2005

...TORNADO WATCH #146 HAS BEEN CANCELLED FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL KANSAS....

THE WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...

RUSSELL...LINCOLN...BARTON...ELLSWORTH...SALINE...MARION...
CHASE...BUTLER AND COWLEY.

THE THREAT OF SEVERE WEATHER HAS DIMINISHED OVER THESE AREAS.

HOWERTON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 5:03 AM CDTSevere Thunderstorm WarningICTLabette27 min
Apr 11, 5:07 AM CDTSevere Thunderstorm WarningICTLabette, Neosho23 min
Apr 11, 5:12 AM CDTSevere Thunderstorm WarningICTAllen33 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.